I have taken Topamax for a few years now, just recently quit...as I needed to try something else. I will tell you that with Topamax I did have some memory issues and tingling in my arms and more so my legs.
Keep in mind that I know SEVERAL people that have had a serious reduction in migraines while taking Topamax.
Talk to your doctor, see what they recommend and remember if you do start taking it...you can weigh out the benefits with the side effects and you can always stop taking Topamax (loving called "dopamax") if it is not providing you with relief or there are too many unwanted side effects from it.
Visit my website, and sign the guestbook (We are working on email support for those who are too far to attend...)
I can't imagine you being a witch
I know I was though, the bad thing is that I was on it a long time before I realized that was the problem. I thought I was just evil by nature!!!! ha ha
I had quite a bit of relief with Topamax and I am going to go back on it regardless of witchy-ness or not...I need some help right now. My migraines are out of control.
I don't mind talking about that...I am a very sexual person by nature and during Topamax I didn't have much of a decrease in drive-if any! Some other medications have made a difference, mostly anti-depressants (with the exception of Wellbutrin) have sexual side effects.
I noticed more than anything that I was moody...which probably ruined my man's sex drive!!!! ha ha
I also had "pins and needles" and memory problems. I do have to say that I got off Topamax within the last few months, so I could try something else....and I have had more migraines now that I did with the "dopamax" ...so I am going to get back on the wagon soon! I say give it a try, see how things go and if the side effects out-weigh the benefits then move on to something else...Always talk to the Dr. First!!!
Keep us posted on how you're doing. I know meds can be tough, but some times it's worth sticking it out!
RacerRoni Fibro - 5 yrs.
Have you talked to your doctor? there are hundreds of possible preventatives that work for different people...some that even fight depression/bipolar. Just don't give up, there is always something else to try.
I will dig up my list and post here so you can do a little research on your own or just ask your doctor.
Hang in there and let us know how you are doing!
You are very welcome...as with everything else, if you run into anything funny...do not hesitate to call your doctor or pharmacist to ask about side effects. It's better to be safe than sorry. (Cheesy saying I know, but it's true)
Keep in Touch!
I am not sure what all symptoms you have had but I was diagnosed with migranes by my family dr and then went to see a neurologist who checked me over for my headaches and then looked in my eyes and said I had intracranial hypertension, did a spinal type and it was for sure and they put me on topamax that day. But the symptoms of this is awful headaches and vision loss and when I was reading your post this sounds just like what other people with this have described. You might want to check into on the net. It is something that dr's don't understand very well I was just lucky and got a dr they understands it. But again not knowing what symptoms you have you might want to check this out since you do have headaches and vision problems, that is what mine started with and according to my doctor if not treated can cause blindness. You can email if you want to know more
"dopamax user and feel stupid most of the time"
I have posted a whole list of possible mediations to discuss with your doctor. I will find that and post here also.
I have also been on Topamax (lovingly called Dopamax) twice now. The first time I started taking too much too fast-thanks to my not-so-knowledgable doctor. I felt numb in my arms, legs, feet and hands...I also had a hard time finding the right word and finishing sentences. I also had a little bit of problems with depth perception...I would burn my hand on the stove and hit my head on things...it was really goofy. However, the second time I took it I started at the lowest dose and very slowly increased. It took some time, but I did have a reduction in migraine frequency and severity (I noticed after my insurance ran out and i had to quit taking it) Good News is that I will have insurance again very soon and I am excited about starting back on Topamax, I need to start feeling better again.
Well, let me know how things are going with your treatment and how you are feeling.
Migraine/Headache Forum Moderator
I will list a few things I have tried and you may ask the doctor about some of these or do a little internet research on your own.
Anti-depressants/SSRI: Wellbutrin, Zoloft, Prozac, Lexapro, Amitriptyline (Elavil), Noritriptyline (Pamelor), Norpramin, Sinequan, Tofranil, Paxil, Effexor
Anti-Seizure: Topamax, Neurontin, Depakote
Triptans: Amerge, Axert, Frova, Imitrex, Maxalt, Relpax, Zomig
I have not heard of that...althought, I do know that Topamax is used for several different things...off label.